MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2014, and was revised on (b)(6) 2023.It is further alleged that the patient suffered injuries as a result of implantation and explantation of the device at issue, device recall, and excessive levels of chromium and cobalt in her blood.Update: per medical records received, the revision operative report states this tha had dislocated multiple times necessitating revision.Intra-operatively a great deal of metallic debris was encountered as well as a large effusion.Upon removal of the v-40 femoral head the surgeon remarked the "trunnion was intact".Components were "well fixed".The liner was exchanged to one with an elevated rim.A sleeve and new head were implanted.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The events were confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "on (b)(6) 2014 the patient underwent an uncomplicated tha.The revision operative report states this tha had dislocated multiple times necessitating revision.Intr-operatively a great deal of metallic debris was encountered as well as a large effusion.Upon removal of the v-40 femoral head the surgeon remarked the "trunnion was intact".Components were "well fixed".The liner was exchanged to one with an elevated rim.A sleeve and new head were implanted.It is confirmed that a revision surgery for tha instability with multiple dislocations occurred.No direct evidence for elevated serum metal ions was presented but the surgeon noted they were elevated in his operative report the root cause of the tha instability cannot be determined from the documentation provided." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation and elevated ion levels.Intraoperatively, corrosion and metallic debris were observed.A review of the provided medical information by a clinical consultant indicated: "it is confirmed that a revision surgery for tha instability with multiple dislocations occurred.No direct evidence for elevated serum metal ions was presented but the surgeon noted they were elevated in his operative report the root cause of the tha instability cannot be determined from the documentation provided." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : not returned.

Brand Name
TRIDENT 0 DEG X3 INSERT 36MM ID E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18473782
Report Number0002249697-2024-00051
Device Sequence Number12368711
Product Code LPH
UDI-Device Identifier07613327039542
UDI-Public07613327039542
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number623-00-36E
Device Lot NumberMNM3LY
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale